It is currently Tue Dec 12, 2017 6:42 am


All times are UTC




Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Oestrogen patches + progesterone = acne and excess hair
PostPosted: Mon Jun 24, 2013 9:09 am 

Joined: Sat Jun 22, 2013 12:16 pm
Posts: 2
Hi, I used this forum a while ago (might have even been two years now); can't remember what my username was though and obviously it's all changed now. :oops: I don't have PMS in quite the typical sense but rather a yet unnamed condition, originally misdiagnosed as M.E., in which progesterone makes me very unwell (started at puberty). As a result, in my natural state I have mild 'ill' symptoms illness in the first half of my cycle (the follicular phase) and severe symptoms in the second half (the luteal phase).

Anyway, I'm now using 100 microgram oestradiol patches (Evorel) to suppress ovulation and stop me producing progesterone, with Cyclogest (progesterone pessaries) for the last bit of my cycle to provide endometrial protection and give me a withdrawal bleed. As expected I still get very poorly when on Cyclogest, but it's still not as bad or as long-lasting as in my natural cycle and I'm now completely well when not taking the Cyclogest so it's completely changed my life. (I was severely disabled by my symptoms before). I intend to fight for a hysterectomy with removal of ovaries in a few years so I can be well all the time and have a normal life etc (I've never been able to work because of this condition).

I've been on the treatment for about six months now, and things are good, but I'm suffering progressively worse hairiness and acne which is knocking my confidence a bit. My hair is also very greasy and thinning a little. In short I suspect I have higher androgen levels than I should have... just wondering if anyone else has suffered this and whether it settled down over time. It wouldn't make me stop treatment, no matter how bad it got, it's just getting me down a bit at the moment.


Top
Offline Profile  
 
 Post subject: Re: Oestrogen patches + progesterone = acne and excess hair
PostPosted: Tue Jun 25, 2013 9:42 am 

Joined: Wed Dec 19, 2012 3:51 pm
Posts: 50
Hi Kakapo.

This is a really tough story and I feel like you must have gone through so much to get a 'half-normal,' state of well-being. I do hope they can diagnose you correctly as it helped me so much when the doctors agreed that I had severe PMS. I would definatley say email the NAPs professionals direct and there are qualified staff on there who could give you some sound advice.

I just wanted to reply to two things - the cyclogest you are taking, could you check with your doctor that this is the weakest strength progesterone you can take? I only ask because I am also progesterone intolerant and I take utrogestan 7 days a month vaginally (if you take it orally it gives me worse symptoms) and I was told this was the weakest progesterone there is.

2ndly - my treatment involves me taking testid (testoerone) and this after a long amont of time gave me increased hair and horrible boils - the doctor and I agreed I was probably taking too much and subsequent blood tests showed that my levels were elevated. I decided to cut it out as much as possible and actually I haven't seen a negative difference.

Keep in touch with your journey x


Top
Offline Profile  
 
 Post subject: Re: Oestrogen patches + progesterone = acne and excess hair
PostPosted: Fri Jun 28, 2013 6:49 pm 

Joined: Sat Jun 22, 2013 12:16 pm
Posts: 2
Hi. Cyclogest is much like Uterogestan in that it's bioidentical progesterone rather than a progestin and I use the lowest dose it comes in (200 mg). It's in pessary form so used vaginally as you use Uterogestan. What dose is the Uterogestan you take?

I'm not on any testosterone at all, and actually when my baseline levels were taken before I started on any hormones my androgen levels were at the bottom end of normal, that's why it's puzzling me so much that I'm having these symptoms now! I've spoken to my endocrinologist and gynaecologist about it and they're non-plussed too. Only thing my endo could suggest is that maybe I would have been hairy etc naturally if I wasn't so ill (loads of things were messed up before I started treatment, I even had a really low white blood cell count).

I haven't had my androgen levels checked since, my gynae was going to do so but decided not too as there's not much she could do about it anyway (all the anti-androgenic drugs available are either progestins to some extent in their own right or can cause liver damage when used long term).

I suppose I just have to try and treat the symptoms. I'm on a prescription topical acne cream (duac) for my skin and will get my arms waxed if they get any worse. My Mum's also offered to pay for laser/electrolysis on my face if needed (at the moment I only get the odd bit of facial hair so I can pluck it out, but things are still worsening). Still annoying though. I expected the other side-effects I've got from treatment, but this one was a surprise to me!


Top
Offline Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group
Theme created StylerBB.net Change colors.